Frustrated

Hello all. I haven't been on for a while, the only reason being that I keep forgetting. My short term memory is useless these days. I have eventually remembered to make an appointment with the doctor after several weeks. I've been stuck on 4mg of pred for months and whilst I'm almost pain free for most of my body, the same cannot be said for my hands. They swell up like balloons and are stiff and ache every morning. If I have fallen asleep with them closed I can't open them out first thing without severe pain. An increase in pred makes no difference. I am being referred to some sort of a hand specialist, though what they will be able to do only they know. I don't really think that this is part of the PMR. Does anyone else have this issue?

I'm exhausted all the time and just can't cope with housework with the hand pain and the exhaustion. It doesn't help that I only sleep about 2-3 hours a night. I get very frustrated when I try to get on and do something and I just can't.

7 Replies

oldestnewest
  • Interestingly enough I have just had an appointment with the rheumatologist for my PMR and she checked my hands for synovitis, so perhaps there is a link with PMR. She has set up blood tests for rheumatoid arthritis too.

  • There is definitely a link with synovitis in the hands (and feet) in PMR. Leeds looked - and found it.

  • I had hand problems with PMR to start with but the pred sorted it out after several months - it wasn't quick though.

    Re the memory problems - what other drugs are you on?

  • Piriton, morphine, But memory issue was before that. Celebrex, omeprazole, co-amilofruse, ventolin, sumatriptan, aspirin.

  • There is some indication in a German study that the PPIs - omeprazole is one - can increase the risk of the development of dementia.

    I'd see if you can try something else for the stomach protection - what do you need it for? Is it just because of the pred? If so, enteric coated pred would do the job until you see if stopping the omeprazole helps your memory.

    This is an article about the study:

    medscape.com/viewarticle/85...

  • I take the omeprazole for acid reflux caused by a hiatus hernia. The acid reflux has caused quite bad scarring to my oesophagus already and the doctor put me on it to prevent more.

  • That's fair enough then, you have a real need - but for most people on here it is being given as a prophylactic just in case.

You may also like...